Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 24, 2006, 7:24 PM PDT for Douglas County, Lyon County, Nevada; Mono County, California. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2006, 7:24 PM PDT (02:24 UTC)
- Expired
- Jul 24, 2006, 9:00 PM PDT
- In force
- 96 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Mono County, CA, Douglas County, NV, Lyon County, NV
The radar
The Reno radar (KRGX), 126 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:25 PM PDT | FLASH FLOOD | 10 S Wellington, NV | MUD FLOWS FROM HEAVY RAIN ON THE JACKASS BURN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3867 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 250227 FFWREV CAC051-NVC005-019-250400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 724 PM PDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWESTERN MONO COUNTY IN CENTRAL CALIFORNIA SOUTHEASTERN DOUGLAS COUNTY IN WESTERN NEVADA SOUTH CENTRAL LYON COUNTY IN WESTERN NEVADA * UNTIL 900 PM PDT * AT 719 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE THE JACKASS FLATS BURN AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE WARNED AREA. MUD FLOWS HAVE BEEN REPORTED BY A SPOTTER ON THE JACKASS FLATS BURN AREA. RISES WILL ALSO BE POSSIBLE ALONG THE JACKASS CREEK SOUTH OF WELLINGTON. ANYONE AROUND THE JACKASS FLATS BURN AREA SHOULD SEEK HIGHER GROUND IMMEDIATELY. LAT...LON 3857 11955 3848 11934 3869 11916 3880 11942 $$ JHW
2 follow-up statements
000 WGUS75 KREV 250310 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 808 PM PDT MON JUL 24 2006 CAC051-NVC005-019-250400- MONO CA-LYON NV-DOUGLAS NV- 808 PM PDT MON JUL 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PDT FOR SOUTHEASTERN DOUGLAS...SOUTH CENTRAL LYON AND EXTREME NORTHWESTERN MONO COUNTIES... AT 801 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING MUDSLIDES OVER THE JACKASS BURN AREA. LOCATIONS IN THE WARNING INCLUDE JACKASS CREEK AND THE JACKASS FLATS SOUTH OF WELLINGTON EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS AND COUNTRY ROADS. LAT...LON 3857 11955 3848 11934 3869 11916 3880 11942 $$ JHW
000 WGUS75 KREV 250357 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 855 PM PDT MON JUL 24 2006 CAC051-NVC005-019-250410- MONO CA-LYON NV-DOUGLAS NV- 855 PM PDT MON JUL 24 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM PDT FOR SOUTHEASTERN DOUGLAS...SOUTH CENTRAL LYON AND EXTREME NORTHWESTERN MONO COUNTIES... THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED AND MOVED OFF TO THE NORTHEAST. THE FLASH FLOOD THREAT HAS ENDED. HOWEVER...SPOTTER REPORTS INDICATE THAT RUNOFF FROM THE THUNDERSTORM MAY HAVE WASHED OUT EAST SIDE LANE IN MONO COUNTY. ANYONE TRAVELLING ON THE SIDE ROADS NEAR THE JACKASS BURN AREA SHOULD EXERCISE CAUTION AS ROAD CONDITIONS MAY HAVE CHANGED. LAT...LON 3857 11955 3848 11934 3869 11916 3880 11942 $$ JHW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:45 PM PDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 24, 2:45 PM PDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 245 PM PDT MON JUL 24 2006 .SHORT TERM... HIGH PRESSURE OVER THE GREAT BASIN WILL MOVE LITTLE THROUGH WEDNESDAY. AN ABUNDANCE OF MOISTURE AND PW VALUES NEAR OR ABOVE AN INCH WILL LINGER ACROSS THE AREA THROUGH THE MIDDLE OF THE WEEK. THEREFORE EXPECT LITTLE CHANGE IN WEATHER. WITH LACK OF SIGNIFICANT UPPER DYNAMICS EXPECT MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SOUTH AND EAST OF RENO/LAKE TAHOE AND OVER NRN LASSEN/NRN WASHOE/MODOC COUNTIES. A VERY ISOLATED STORM MAY DEVELOP IN THE RENO AND LAKE TAHOE AREAS TODAY. SOME DRIER AIR AT THE MID AND UPPER LEVELS HAS MOVED INTO THE AREA AS A WEAK SHORT WAVE MOVED THROUGH THE TAHOE BASIN EARLY THIS MORNING. THIS...ALONG WITH SOME WEAK WESTERLY FLOW AT RIDGETOP MAY BE ENOUGH TO PUSH TSTM ACTIVITY EAST OF RENO TODAY. MODELS HINT AT OVERNIGHT CONVECTION TONIGHT DOWN SOUTH AS VORT MAX ROTATES AROUND HIGH. HARD TO TELL IF THESE ARE REAL OR JUST CONVECTIVE FEEDBACK...SO CONTINUED WITH INCREASED CLOUD COVER AND HIGHER MORNING LOWS BUT DID NOT ADD TSTMS TO THE OVERNIGHT PERIOD SOUTH...BUT CONTINUED OVERNIGHT WORDING FOR NRN AND ERN ZONES. LITTLE CHANGE TOMORROW...ALTHOUGH MORE MID LEVEL MOISTURE MAY MOVE INTO THE RENO AREA WITH POSSIBLY A BETTER CHANCE TO SEE A TSTM ON TUESDAY. THE ONLY REAL CHANGE COMES AS A SHORT WAVE TROUGH DEVELOPS OFF THE NRN CA COAST BY LATE WEDNESDAY OR THURSDAY. THIS WILL LIKELY INCREASE THE SOUTHWEST TO WESTERLY GRADIENT ENOUGH TO PUSH TSTM ACTIVITY SOUTH AND EAST...MAINLY INTO MONO AND MINERAL COUNTIES WITH A DRYING TREND FURTHER NORTH. DID NOT REALLY SEE MUCH TO INDICATE OVERNIGHT CONVECTION ON THURSDAY NIGHT...SO DECIDED TO REMOVE POPS. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO LOW 100S THROUGH THURSDAY BEFORE A COOL DOWN OVER THE WEEKEND. BENINATO .LONG TERM...FRIDAY THROUGH MONDAY... THE PROSPECTS ARE IMPROVING FOR BRINGING THE LONG HEAT WAVE TO AN END BY THIS WEEKEND AS THE MEDIUM RANGE GUIDANCE IS IN REASONABLE AGREEMENT WITH ADVANCING A LONGWAVE TROF TO THE WEST COAST AND SHIFTING THE RIDGE CENTER EWD TO THE CENTRAL US. FRIDAY WILL STILL REMAIN QUITE WARM AS THIS TRANSITION TAKES PLACE...WHILE LOWERING HEIGHTS AND 700 MB TEMPS SHOULD SEND VALLEY TEMPS DOWN TO THE MID 90S BY SATURDAY AND IN THE LOWER 90S FOR SUN-MON. THE GFS IS MOST AGGRESSIVE WITH THIS TROF AND IT EVEN DROPS MAX TEMPS BELOW 90 BY SUNDAY...FOR NOW A MORE MODERATE COOLING IS FAVORED IN THE EXTENDED WHEN TAKING A BLEND OF MODEL GUIDANCE INTO ACCOUNT. THE MOST WELCOME CHANGE WILL BE THE END OF THE 70 DEGREE MIN TEMPS IN THE WRN NV VALLEYS...WITH MOST AREAS DOWN TO THE LOWER 60S AND EVEN SOME UPPER 50S BY THIS WEEKEND. AFTERNOON AND EVENING LEE SIDE WEST BREEZES ARE EXPECTED EACH DAY...WITH SOME HIGHER GUSTS POSSIBLE ON FRIDAY AND SATURDAY. OVERALL PATTERN LOOKS DRY EXCEPT FOR POSSIBLE STRAY TSTMS IN THE FAR SRN AND NRN ZONES FRIDAY...THEN LIMITED TO SRN MINERAL AND MONO COUNTIES FOR SAT AND AGAIN BY MONDAY WHERE WEAK INSTBY LINGERS. AN OUTLYING SCENARIO ON THE LATEST CANADIAN MODEL AND A COUPLE OF THE GFS ENSEMBLE MEMBERS IS THE POSSIBILITY OF TROPICAL MOISTURE BEING DRAWN UP BY THE WEST COAST TROF INTO THE REGION BY THE WEEKEND. WITH THE PREVAILING DRY AND STABLE SW FLOW ALOFT EXPECTED...THE MORE LIKELY SCENARIO IS ONLY SOME REMNANT HIGH CLOUDS OVER THE REGION BUT POTENTIAL FOR PRECIP APPEARS LOW. MJD && .AVIATION... VFR CONDS EXCEPT ISOLD MVFR IN -TSRA THRU 03Z AND AGAIN ON TUES AFT 20Z. MJD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
Nearby
Flash Flood Warnings in Nevada, 2006Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.